Alert archive / Nebraska / Special Weather Statements in 2022
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Oct 11, 2022, 10:21 PM CDT for Saunders County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2022, 10:21 PM CDT (03:21 UTC)
- Expired
- Oct 11, 2022, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Hail
- 0.88 in
- Wind
- 40
County Saunders County, NE
The radar
The Omaha radar (KOAX), 22 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
707
WWUS83 KOAX 120321
SPSOAX
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1021 PM CDT Tue Oct 11 2022
NEZ051-120345-
Saunders NE-
1021 PM CDT Tue Oct 11 2022
...A strong thunderstorm will impact portions of central Saunders
County through 1045 PM CDT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Weston, or 4 miles southwest of Wahoo, moving
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
This strong thunderstorm will be near...
Wahoo around 1025 PM CDT.
Ithaca around 1030 PM CDT.
Colon around 1035 PM CDT.
Mead around 1040 PM CDT.
Other locations in the path of this storm include Yutan and Leshara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9670 4118 9679 4138 9648 4129 9638
4116 9634
TIME...MOT...LOC 0321Z 239DEG 33KT 4116 9667
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
DeWaldWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Oct 11, 7:27 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 11, 7:27 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
727 PM CDT Tue Oct 11 2022
.UPDATE...
Issued at 724 PM CDT Tue Oct 11 2022
Showers with a couple rumbles of thunder already developing along
the cold front in northeast NE. Thus, have updated Pops to
mention an earlier start time and farther northwestern location,
and also have increased pops to 60-70% by 2-4z along/south of I80.
Most recent runs of the HRRR model seem to be latching onto this.
&&
.DISCUSSION...
Issued at 359 PM CDT Tue Oct 11 2022
Key Messages:
- Fire weather concerns through at least Thursday.
- Gusty northwest winds Wednesday and Thursday.
- Cooler through the remainder of the week.
Main forecast challenge over the next several days will be fire
weather concerns with the pattern favorable for gusty northwest
winds and dry air working in behind a cold front that will pass
through this evening. Early afternoon analysis placed the front
from northeast ND, southwestward through central SD, and westward
into WY. A pre-frontal trough was noted across the NE panhandle,
where winds had become northwesterly, but temperatures remained
20+ degrees warmer than those behind the front. Closer to home,
observations across the forecast area showed temperatures in the
upper 70s to mid 80s with southwest winds gusting 25 to 35 mph in
many locations. The good news from a fire weather perspective was
that RH values had managed to stay above 30 percent at most
locations, perhaps decreasing fire weather concerns a bit, though
that could quickly change over the next few hours in parts of
northeast NE, especially as the front and wind shift come through.
Otherwise, heading into this evening and overnight, CAMs are in
good agreement of thunderstorm development ahead of the front,
though still differ a fair amount on timing, and therefore
placement. Greatest chances will extend from far southeast NE into
far southwest IA, and increase going farther southeast (and out
of the forecast area). If storms develop earlier (7-8 PM or so),
they could develop as far north as a Columbus to Sioux City line.
The later solutions (2-3 AM) would suggest closer to Falls City.
Again, the correct solution probably lies somewhere in the middle.
As far as storm strength, HREF guidance suggests pockets of 1500
J/kg of MUCAPE in place ahead of the front this evening, though
strongest deep layer shear will lag behind the front, leading to
very little in the way of storm organization. As it stands, think
we'll see a narrow line to broken line of storms with individual
cells occasionally strengthening enough to produce up to quarter
sized hail and perhaps some gusty winds as they bring the stronger
winds aloft down to the surface. Low level shear does look to be
rather strong, with hodographs showing some decent curvature, but
thinking it will be tough to get any surface based convection that
could "use" that shear given expected later timing.
Behind the front, expect gusty northwesterly to westerly winds
(gusts of 30 to 40+ mph per EPS means) to persist into Friday and
usher in plenty of dry air. Given the westerly component of winds
(and fairly deep mixing), also expect temperatures to be on the
warmer side of guidance. As a result, RH values are expected to
hover around the 20 percent mark in many locations at least
Wednesday and Thursday. Therefore, issued a Fire Weather Watch for
most of the area both days. Regardless of RH values, winds will
be strong enough to make any fire that does start rather difficult
to contain.
We'll remain under northwesterly flow aloft as a cutoff low spins
just northwest of the Great Lakes into the weekend setting us up
for continued breezy (though not quite as strong) and fall-like
weather. Expect temperatures to generally top out in the 60s and
70s with lows in the mid 30s to mid 40s. The coldest night
currently looks to be Friday night, with lows Saturday morning
ranging from the lower 30s in west-central IA to the mid and upper
30s elsewhere. Currently have a dry forecast going, though
various ensemble members do show potential for spotty light precip
associated with various bits of shortwave energy rounding the
back side of the aforementioned cutoff low. However, difficult to
pinpoint a time given large spread in guidance. Also, with dry air
in place, amounts would likely be quite low if any precip were to
occur.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 554 PM CDT Tue Oct 11 2022
Shower/Thunderstorm chances are the initial concern, and then
winds through the period. Thunderstorms will be possible at
KOMA/KLNK 03-05, with showers until about 09-10z. Any storms that
develop will likely be east of the KOFK location. Southwest winds
at 12 to 26 knots at TAF issuance, but becoming northwest through
the period by 09-10z, when winds diminish to less than 7 knots.
Northwest winds increase again by 16-17z with gusts 28 to 30 knots
tomorrow afternoon.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093.
Fire Weather Watch from Thursday afternoon through Thursday
evening for NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093.
Red Flag Warning until 8 PM CDT this evening for NEZ011-016-030.
IA...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for IAZ043-055-056-069-079-090.
Fire Weather Watch from Thursday afternoon through Thursday
evening for IAZ043-055-056-069-079-090.
&&
UPDATE...DeWald
DISCUSSION...CA
AVIATION...DeWaldHazardous weather outlook, Oct 11, 8:58 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 858 PM CDT Tue Oct 11 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121600- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 858 PM CDT Tue Oct 11 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Strong storms are possible this evening, along and east of a line from Columbus, Nebraska to Sioux City, Iowa. Gusty winds and hail up to quarter size will be the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Very high to extreme fire danger conditions are possible Wednesday and Thursday. A Fire Weather Watch has been issued for much of the area for both afternoons. Gusty northwest winds up to 40 mph are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, but reports of severe weather are appreciated.
In the hours before
Special weather statement, Oct 11, 9:43 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
943 PM CDT Tue Oct 11 2022
NEZ065-120315-
Seward NE-
943 PM CDT Tue Oct 11 2022
...A strong thunderstorm will impact portions of Seward County
through 1015 PM CDT...
At 943 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Beaver Crossing, or 11 miles east of York, moving
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
This strong thunderstorm will be near...
Utica and Beaver Crossing around 950 PM CDT.
Goehner around 955 PM CDT.
Other locations in the path of this storm include Staplehurst and
Seward.
This includes Interstate 80 in Nebraska between mile markers 366 and
382.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4094 9736 4104 9715 4078 9699 4071 9737
TIME...MOT...LOC 0243Z 244DEG 35KT 4081 9740
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DeWaldSpecial weather statement, Oct 11, 10:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1018 PM CDT Tue Oct 11 2022
IAZ055-069-NEZ045-120345-
Pottawattamie IA-Harrison IA-Washington NE-
1018 PM CDT Tue Oct 11 2022
...A strong thunderstorm will impact portions of northwestern
Pottawattamie, southwestern Harrison and eastern Washington Counties
through 1045 PM CDT...
At 1017 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kennard, or 4 miles southwest of Blair, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
This strong thunderstorm will be near...
Blair and Fort Calhoun around 1030 PM CDT.
Other locations in the path of this storm include Modale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4145 9593 4139 9613 4139 9621 4153 9631
4167 9607 4159 9597
TIME...MOT...LOC 0317Z 235DEG 23KT 4149 9618
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DeWaldSpecial weather statement, Oct 11, 10:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1021 PM CDT Tue Oct 11 2022
NEZ051-120345-
Saunders NE-
1021 PM CDT Tue Oct 11 2022
...A strong thunderstorm will impact portions of central Saunders
County through 1045 PM CDT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Weston, or 4 miles southwest of Wahoo, moving
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
This strong thunderstorm will be near...
Wahoo around 1025 PM CDT.
Ithaca around 1030 PM CDT.
Colon around 1035 PM CDT.
Mead around 1040 PM CDT.
Other locations in the path of this storm include Yutan and Leshara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9670 4118 9679 4138 9648 4129 9638
4116 9634
TIME...MOT...LOC 0321Z 239DEG 33KT 4116 9667
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DeWaldThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:43 PM CDT | Special Weather Statement | OAX | Seward | 32 min |
| Oct 11, 9:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 50 min |
| Oct 11, 10:18 PM CDT | Special Weather Statement | OAX | Washington | 27 min |
| Oct 11, 10:44 PM CDT | Special Weather Statement | OAX | Lancaster | 31 min |
| Oct 11, 10:48 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Lancaster, Saline, Seward | 42 min |
| Oct 11, 10:52 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 23 min |
| Oct 11, 11:09 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee | 66 min |
| Oct 11, 11:18 PM CDT | Special Weather Statement | OAX | Cass, Sarpy | 27 min |
| Oct 11, 11:24 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Lancaster | 51 min |
| Oct 11, 11:43 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe, Richardson | 62 min |
| Oct 12, 12:22 AM CDT | Special Weather Statement | OAX | Richardson | 53 min |
| Oct 12, 3:36 AM CDT | Red Flag Warning | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 15 hr |
| Oct 12, 3:36 AM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Cedar, Colfax, Cuming and 8 more | 15 hr |
| Oct 12, 2:48 PM CDT | Red Flag Warning | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 28 hr |
| Oct 11, 10:39 PM CDT | Special Weather Statement | OAX | Harrison | 21 min |
| Oct 11, 11:14 PM CDT | Special Weather Statement | OAX | Pottawattamie | 31 min |
| Oct 11, 11:22 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 14 min |
| Oct 11, 11:38 PM CDT | Special Weather Statement | OAX | Shelby | 37 min |
| Oct 11, 11:51 PM CDT | Special Weather Statement | OAX | Mills, Pottawattamie | 24 min |
| Oct 12, 12:18 AM CDT | Special Weather Statement | OAX | Montgomery, Page | 57 min |
Nearby
Special Weather Statements in Nebraska, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.